Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 159, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 27, 2014, 11:37 AM EDT for Wayne County, North Carolina. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 11:37 AM EDT (15:37 UTC)
- Expired
- Jul 27, 2014, 12:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 53 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 11:37 AM EDT | TSTM WND DMG | Goldsboro, NC | TREES AND POWERLINES REPORTED DOWN IN GOLDSBORO... TIME ESTIMATED BY RADAR |
| Jul 27, 11:38 AM EDT | TSTM WND DMG | Pikeville, NC | TREES AND POWERLINES REPORTED DOWN IN PIKEVILLE... TIME ESTIMATED BY RADAR |
| Jul 27, 11:38 AM EDT | TSTM WND GST 64 | 2 Sse Goldsboro, NC | WIND GUST OF 64 MPH REPORTED AT GSB |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1931 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
640
WUUS52 KRAH 271537
SVRRAH
NCC191-271615-
/O.NEW.KRAH.SV.W.0159.140727T1537Z-140727T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1137 AM EDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1215 PM EDT
* AT 1137 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
WAS LOCATED NEAR FREMONT...OR 7 MILES NORTH OF GOLDSBORO...AND
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...FREMONT...WALNUT CREEK...PIKEVILLE...EUREKA...ELROY...
BROGDEN...GRANTHAM...MAR-MAC AND NAHUNTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3534 7782 3526 7783 3527 7821 3535 7816
3535 7815 3536 7816 3539 7814 3539 7815
3543 7815 3559 7806 3560 7805 3559 7800
3558 7782 3543 7783 3541 7781 3538 7780
TIME...MOT...LOC 1537Z 269DEG 29KT 3548 7800
$$
222 follow-up statements
673
WWUS52 KRAH 271553
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1153 AM EDT SUN JUL 27 2014
NCC191-271615-
/O.CON.KRAH.SV.W.0159.000000T0000Z-140727T1615Z/
WAYNE NC-
1153 AM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR NORTHEASTERN WAYNE COUNTY...
AT 1153 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 8 MILES SOUTHEAST OF FREMONT...OR 10 MILES NORTHEAST OF
GOLDSBORO...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...FREMONT...WALNUT CREEK...PIKEVILLE...EUREKA...ELROY...
NAHUNTA...MAR-MAC AND BROGDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3534 7782 3526 7783 3527 7799 3534 7806
3550 7811 3559 7806 3560 7805 3559 7800
3558 7782 3543 7783 3541 7781 3538 7780
TIME...MOT...LOC 1553Z 269DEG 29KT 3548 7783
$$
22799
WWUS52 KRAH 271608
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1208 PM EDT SUN JUL 27 2014
NCC191-271617-
/O.EXP.KRAH.SV.W.0159.000000T0000Z-140727T1615Z/
WAYNE NC-
1208 PM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE COUNTY WILL
EXPIRE AT 1215 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3534 7782 3526 7783 3527 7799 3534 7806
3550 7811 3559 7806 3560 7805 3559 7800
3558 7782 3543 7783 3541 7781 3538 7780
TIME...MOT...LOC 1605Z 269DEG 29KT 3548 7783
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:30 AM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 27, 7:30 AM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 730 AM EDT SUN JUL 27 2014 .SYNOPSIS...A SURFACE TROUGH WILL PERSIST OVER THE CAROLINAS TODAY. A STRONG COLD FRONT WILL CROSS THE AREA ON MONDAY...BRINGING NOTICEABLY COOLER AND LESS HUMID AIR INTO THE AREA. && .NEAR TERM /THROUGH TONIGHT/... AS OF 700 AM SUNDAY... AN UNSEASONABLY STRONG POSITIVELY TILTED SHORTWAVE TROUGH WILL TAKE ON AN INCREASINGLY NEUTRAL TILT AS IT DIGS SEWD FROM THE UPPER MS VALLEY THROUGH THE OHIO VALLEY AND GREAT LAKES REGION TODAY AND TONIGHT. AT THE SURFACE...A PRE-FRONTAL SURFACE TROUGH WILL REMAIN CENTERED OVER THE FORECAST AREA TODAY AS A STRONG SURFACE COLD FRONT APPROACHES FROM THE NORTHWEST OVERNIGHT. NEAR TERM FORECAST WILL BE INFLUENCED BY POTENTIALLY MULTIPLE ROUNDS/WAVES OF UPSTREAM CONVECTION--INITIALLY BY THE MCV ENTERING THE CENTRAL/SOUTHERN APPALACHIANS AND THEN PERHAPS LATE THIS AFTERNOON AND EVENING BY CONVECTIVE CLUSTERS THAT MAY OR MAY NOT FORM UPSTREAM IN ADVANCE OF THE UPPER-LEVEL TROUGH AND ASSOCIATED 60- 70KT MID-LEVEL JET SPREADING SOUTHEASTWARD TOWARDS THE REGION. MCV AND ASSOCIATED CONVECTION IS EXPECTED TO MOVE EASTWARD INTO THE MID-ATLANTIC STATES...INCLUDING CENTRAL/SOUTHERN VIRGINIA THROUGH MIDDAY. A BAND OF SHOWERS AND PERHAPS A THUNDERSTORM OR TWO SHOULD PROGRESS EASTWARD IN WEAKENING FASHION AS IT ENCOUNTERS A LESS FAVORABLE ENVIRONMENT. SUBSIDENCE IN THE WAKE OF THE MORNING MCV COULD RESULT IN A LULL IN CONVECTION THIS AFTERNOON...WITH POPS PERHAPS INCREASING THIS EVENING AS UPSTREAM CONVECTION CURRENTLY OVER THE SOUTHERN OHIO VALLEY COULD MAKE A RUN FOR THE AREA. GIVEN UNCERTAINTY IN THE EVOLUTION OF UPSTREAM CONVECTION AND SUFFICIENT INSTABILITY OF 500-1000J/KG OF MLCAPE WILL WARRANT AT LEAST SLIGHT CHANCE POPS OVERNIGHT. IF CONVECTION DOES DEVELOP ACROSS THE AREA...STRENGTHENING SHEAR OF 35 TO 40 KNOTS COUPLED WITH THE EASTWARD ADVECTION OF A MODIFIED ELEVATED MIXED LAYER CHARACTERIZED BY MID-LEVEL LAPSE RATES OF 7.0- 7.25 WILL SUPPORT A FEW STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. TEMPERATURES: CONSIDERABLE CLOUDINESS AND THE THREAT OF CONVECTION WILL LIMIT INSOLATION THROUGH AT LEAST LUNCH TIME...AND POSSIBLY ON INTO THE AFTERNOON. THIS WILL TEMPER AFTERNOON TEMPERATURES AND HAVE LOWERED MAX TEMPERATURES. HIGHS 90 TO 95....WHICH WILL ALSO KEEP HEAT INDICES 100 F OR LESS. MILD OVERNIGHT LOWS IN THE LOWER TO MID 70S. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... AS OF 315 AM SUNDAY... FOR THE LAST COUPLE OF RUNS MODELS HAVE PERSISTENT IN SHIFTING THE MOIST UNSTABLE AIRMASS SOUTHEASTWARD OVER THE NC COASTAL PLAIN MONDAY AFTERNOON WITH THE SURFACE COLD FRONT JUMPING EASTWARD...MERGING WITH THE PRE-FRONTAL SFC TROUGH AS MID-LEVEL DRY AIR SPREADS IN RAPIDLY FROM THE WEST. IN FACT IF THESE RECENT TRENDS CONTINUE OF SHIFTING THE CONVECTION EAST AND SOUTH OF THE AREA...MUCH OF THE FORECAST AREA COULD END UP BEING DRY ON MONDAY. WILL CONTINUE TO MONITOR THIS TREND ANOTHER MODEL ITERATION OR TWO BEFORE DECREASING POPS. SEVERE THREAT: STRONG 40-50KT MID-LEVEL FLOW COUPLED WITH STRONG DESTABILIZATION WITH ML CAPE VALUES OF 2000-3000 J/KG WILL RESULT IN A THREAT OF SUPERCELLS ACROSS EASTERN NC...ALONG AND EAST OF INTERSTATE 95. VERY LARGE HAIL ON THE ORDER OF 1.50 - 2.00 INCH DIAMETER AND DAMAGING WINDS IS POSSIBLE. HIGH TEMPERATURES MONDAY IN THE MID/UPPER 80S NW TO LOWER/MID 90S SE. THE COOL AIR BEGINS TO FILTER INTO THE AREA MONDAY NIGHT WITH LOWS RANGING FROM LOWER 60W NW TO MID/UPPER 60 SE. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 300 AM SUNDAY... UPPER LEVEL TROUGHING WILL STAY IN PLACE OVER THE EAST COAST THROUGHOUT THE ENTIRE LONG TERM PERIOD...WHILE AT THE SURFACE COOL...CANADIAN HIGH PRESSURE WILL GRADUALLY SETTLE EAST OVER THE EAST COAST...KEEPING THE FRONT OFFSHORE. ALL OF THIS WILL LEAD TO BELOW NORMAL TEMPS...WITH HIGHS GENERALLY IN THE LOW/MID 80S AND OVERNIGHT LOWS IN THE LOW/MID 60S...POSSIBLY EVEN SOME UPPER 50S IN THE NORMAL COOLER SPOTS. IN ADDITION...MOSTLY DRY CONDITIONS ARE EXPECTED THROUGH AT LEAST THURSDAY AS NORTHWESTERLY FLOW ALOFT MAINTAINS A DRY COLUMN...WITH PWAT VALUES PROGGED TO HOVER JUST ABOVE 1 INCH. BY LATE IN THE WEEK AND ESPECIALLY INTO THE WEEKEND...THE HIGHLY AMPLIFIED RIDGE OVER THE ATLANTIC WILL SHIFT WESTWARD...NUDGING THE UPPER LEVEL TROUGH BACK TOWARDS THE OHIO/MS RIVER VALLEYS. AS A RESULT...THE FRONT WILL WILL ALSO MOVE CLOSER TO THE COAST AND MODELS INDICATE A WAVE(S) A LOW PRESSURE TRACKING ALONG IT BY THE WEEKEND. ALSO...MOISTURE WILL GRADUALLY INCREASE (PWATS RISING BACK OVER 1.5 INCHES) AS FLOW ALOFT BECOMES MORE SOUTHWESTERLY. AS A RESULT OF ALL OF THIS...WILL SHOW PRECIP CHANCES INCREASING INTO THE LOW END CHANCE RANGE BY SATURDAY. HIGH TEMPS WILL STILL BE IN THE LOW/MID 80S...WITH OVERNIGHT LOWS IN THE LOW/MID 60S. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... AS OF 730 AM SUNDAY... AN MCV WILL MOVE THROUGH THE AREA THIS MORNING. BAND OF CONVECTION ASSOCIATED WITH THIS UPPER DISTURBANCE WILL PROGRESS EASTWARD INTO THE WESTERN AND CENTRAL PIEDMONT OVER THE NEXT COUPLE OF HOURS...POSSIBLY RESULTING IN A BRIEF PERIOD MVFR CONDITIONS AT KINT AND KGSO. STORMS ARE EXPECTED TO WEAKEN AS THEY MOVE EAST INTO A LESS FAVORABLE ENVIRONMENT. WILL MONITOR RADAR TRENDS OVER THE NEXT COUPLE OF HOURS AND AMEND KRDU...KRWI AND KFAY IF STORMS POSE A THREAT. A SECOND ROUND OF CONVECTION IS POSSIBLE LATE THIS AFTERNOON AND EVENING AS UPSTREAM CONVECTION CURRENTLY OVER THE SOUTHERN OHIO VALLEY/KENTUCKY COULD POTENTIALLY TRACK SOUTHEAST INTO THE AREA. HOWEVER...WILL NOT INCLUDE ANY SIGNIFICANT WEATHER AT THIS TIME AS EVOLUTION OF THIS CONVECTION IS STILL HIGHLY UNCERTAIN. BEYOND THE 24 HOUR TAF PERIOD...A COLD FRONT WILL MOVE ACROSS CENTRAL NC ON MONDAY...BRINGING A THREAT OF SHOWERS AND TSTMS AND ASSOC REDUCED FLIGHT CONDITIONS MONDAY AFTERNOON MAINLY ALONG EASTERN NC IN PROXIMITY TO KRWI AMD KFAY. VFR CONDITIONS ARE EXPECTED TO RETURN BEHIND THE FRONT FOR THE MIDWEEK PERIOD. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...CBL SHORT TERM...CBL LONG TERM...KRD AVIATION...CBL
Hazardous weather outlook, Jul 27, 7:41 AM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 741 AM EDT SUN JUL 27 2014 NCZ007>010-021>026-038>041-281145- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE- 741 AM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME STORMS MAY REACH SEVERE LIMITS... PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ042-077-078-085-086-088-089-281145- JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 741 AM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PASSAGE OF A STRONG COLD FRONT MONDAY WILL RESULT IN A POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS. THE MAIN SEVERE WEATHER HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ073>076-083-084-281145- STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 741 AM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ011-027-028-043-281145- HALIFAX-NASH-EDGECOMBE-WILSON- 741 AM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME STORMS MAY REACH SEVERE LIMITS... PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PASSAGE OF A STRONG COLD FRONT MONDAY WILL RESULT IN A POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS. THE MAIN SEVERE WEATHER HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 9:40 AM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
940 AM EDT SUN JUL 27 2014
NCZ007>010-024>026-041-271445-
VANCE-PERSON-WAKE-WARREN-GRANVILLE-ORANGE-FRANKLIN-DURHAM-
940 AM EDT SUN JUL 27 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF VANCE...
EASTERN PERSON...NORTHERN WAKE...WESTERN WARREN...GRANVILLE...EASTERN
ORANGE...FRANKLIN AND DURHAM COUNTIES UNTIL 1045 AM EDT...
AT 939 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST
OF ROXBORO TO NEAR ROUGEMONT TO NEAR CARRBORO...AND MOVING EAST AT 45
MPH.
WIND GUSTS OF 30 TO 40 MPH AND BRIEF HEAVY DOWNPOURS WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...HENDERSON...OXFORD...
CREEDMOOR...LOUISBURG...WARRENTON AND WAKE FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3622 7810 3586 7825 3583 7891 3587 7891
3587 7918 3615 7899 3654 7889 3654 7812
TIME...MOT...LOC 1339Z 262DEG 38KT 3638 7887 3616 7891 3589 7910
22Special weather statement, Jul 27, 10:29 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1029 AM EDT SUN JUL 27 2014
NCZ042-043-077-078-088-089-271530-
HARNETT-WAYNE-WILSON-SAMPSON-CUMBERLAND-JOHNSTON-
1029 AM EDT SUN JUL 27 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF EASTERN
HARNETT...WAYNE...SOUTHWESTERN WILSON...SAMPSON...CUMBERLAND AND
JOHNSTON COUNTIES UNTIL 1130 AM EDT...
AT 1027 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GARNER
TO FORT BRAGG...AND MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THE OUTFLOW WELL OUT
AHEAD OF THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...GOLDSBORO...SMITHFIELD...CLINTON...MOUNT OLIVE...
LILLINGTON...FORT BRAGG...CLAYTON...DUNN AND ANGIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 3506 7909 3554 7878 3552 7871 3565 7855
3567 7787 3518 7800 3518 7817 3487 7816
TIME...MOT...LOC 1427Z 265DEG 44KT 3567 7858 3513 7898
22Special weather statement, Jul 27, 11:29 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1129 AM EDT SUN JUL 27 2014
NCZ078-271615-
WAYNE-
1129 AM EDT SUN JUL 27 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WAYNE COUNTY UNTIL
1215 PM EDT...
AT 1129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF GOLDSBORO...MOVING EAST AT
35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...FREMONT...WALNUT CREEK...PIKEVILLE...
EUREKA...SEVEN SPRINGS...ELROY...CLIFFS OF THE NEUSE STATE PARK AND
GRANTHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3534 7782 3518 7784 3515 7790 3517 7793
3517 7797 3519 7802 3518 7807 3519 7816
3521 7817 3523 7825 3534 7818 3535 7815
3537 7816 3538 7814 3542 7816 3556 7808
3559 7795 3559 7782 3543 7783 3538 7780
TIME...MOT...LOC 1529Z 269DEG 30KT 3544 7808
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:40 AM EDT | Special Weather Statement | RAH | Durham, Franklin, Granville, Vance | 65 min |
| Jul 27, 10:29 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne | 61 min |
| Jul 27, 11:29 AM EDT | Special Weather Statement | RAH | Wayne | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.